Alert archive / Montana / High Wind Warnings in 2007
High Wind Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Mar 27, 2007, 3:51 AM MDT for Wibaux County, Montana. It took effect at Mar 27, 2007, 6:00 AM MDT. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 27, 2007, 3:51 AM MDT (09:51 UTC)
- In effect from
- Mar 27, 2007, 6:00 AM MDT
- Expired
- Mar 27, 2007, 6:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Glasgow, MT
County Wibaux County, MT
The radar
The Glasgow radar (KGGW), 225 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 10:15 AM MDT | NON-TSTM WND GST 60 | 9 Nw Carlyle, MT | |
| Mar 27, 2:45 PM MDT | NON-TSTM WND DMG | Wibaux, MT | PORTIONS OF MAIN STREET BLOCKED OFF DUE TO BLOWING ROOF DEBRIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KGGW 270951 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 351 AM MDT TUE MAR 27 2007 MTZ027-271800- /O.NEW.KGGW.HW.W.0003.070327T1200Z-070328T0000Z/ WIBAUX- INCLUDING THE CITY OF...WIBAUX 351 AM MDT TUE MAR 27 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. EAST WINDS WILL INCREASE TO 30 TO 45 MPH THIS MORNING THEN FURTHER INCREASE TO 35 TO 50 MPH BY AFTERNOON. OCCASIONAL WIND GUSTS WILL REACH 60 MPH OR HIGHER THROUGH THE AFTERNOON. WINDS WILL DIMINISH TO LESS THAN 30 MPH BY EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
2 follow-up statements
000 WWUS75 KGGW 271609 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1009 AM MDT TUE MAR 27 2007 MTZ027-280000- /O.CON.KGGW.HW.W.0003.000000T0000Z-070328T0000Z/ WIBAUX- INCLUDING THE CITY OF...WIBAUX 1009 AM MDT TUE MAR 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. EAST WINDS WILL REMAIN AT 30 TO 45 MPH THIS AFTERNOON. OCCASIONAL WIND GUSTS WILL REACH 60 MPH OR HIGHER THROUGH THE AFTERNOON. WINDS WILL DIMINISH TO LESS THAN 30 MPH BY LATE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KGGW 280011 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 611 PM MDT TUE MAR 27 2007 MTZ027-280115- /O.EXP.KGGW.HW.W.0003.000000T0000Z-070328T0000Z/ WIBAUX- INCLUDING THE CITY OF...WIBAUX 611 PM MDT TUE MAR 27 2007 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WIND HAS DIMINISHED ENOUGH ACROSS THE AREA TO ALLOW THE WARNING TO EXPIRE. HOWEVER WIND WILL REMAIN STRONG FROM THE EAST TO SOUTHEAST AT 30 TO 35 MPH GUSTING TO AROUND 50 MPH FOR THE REMAINDER OF THE EVENING. BY AROUND MIDNIGHT THE WIND WILL FURTHER DIMINISH TO 20 TO 30 MPH FROM THE SOUTHEAST. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Mar 27, 3:18 AM MDT, 33 minutes earlier.
Area forecast discussion, Mar 27, 3:18 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 318 AM MDT TUE MAR 27 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY... WELL ADVERTISED POTENT CLOSED LOW HAS MOVED INLAND OVER THE PACIFIC NORTHWEST COAST ON ITS WAY TO THE GREAT BASIN AREA TODAY. EARLY MORNING WATER VAPOR IMAGERY REVEALED AN IMPRESSIVE BAROCLINIC LEAF AHEAD OF A POTENT TROUGH MOVING INTO MONTANA. THIS PLUME OF MOISTURE FROM THE SOUTH WILL BE WITH US THROUGH WEDNESDAY NIGHT. A SURFACE CLOSED LOW EAST OF THE ROCKIES WILL MOVE FARTHER EAST TODAY AND DEEPEN WHICH WILL STRENGTHEN THE SURFACE PRESSURE GRADIENT ACROSS EASTERN MONTANA TODAY. WITH THE LOW CENTER TO THE WEST OF THE FORECAST AREA TODAY...WINDS WILL QUICKLY STRENGTHEN THIS MORNING TO AROUND 30-40MPH WITH GUSTS TO 50MPH. EAST WINDS BASED ON A STRONG SURFACE PRESSURE GRADIENT TYPICAL ARE NOT EXCESSIVELY GUSTY ABOVE SUSTAINED WIND STRENGTH...SO WILL HOLD OFF ISSUING ANY WIND HEADLINES FOR NOW. THE CLOSED SURFACE LOW WILL SLOWLY MOVE EAST REACHING EASTERN SOUTH DAKOTA WEDNESDAY NIGHT. WINDS WILL REMAIN STRONG THROUGH THE SHORT TERM PERIOD. THE OTHER ISSUE WITH THIS POWERFUL STORM IS WHEN AND WHERE THE RAIN WILL TURN TO SNOW. FAVORED AREAS FOR PRECIPITATION HAS BEEN BOUNCING AROUND FROM MODEL TO MODEL. THE COLD FRONT APPROACHES FROM THE WEST ON WEDNESDAY AS THE INVERTED SURFACE TROUGH SETS UP EAST OF THE NE MT. THIS WILL BRING IN COLDER AIR INTO THE WESTERN ZONES BY WEDNESDAY AFTERNOON. SO THE EARLIEST SNOW SHOULD FLY LATE WEDNESDAY OR WEDNESDAY NIGHT IN THE WEST. AREAS WHERE 1000-500MB THICKNESS VALUES DROP BELOW 540DM QUICKLY DRY OUT SO MOST FALLING PRECIPITATION SHOULD REMAIN LIQUID THROUGH WEDNESDAY AND INTO WEDNESDAY EVENING. GOOD MODEL AGREEMENT FOR LATE WEDNESDAY NIGHT WITH GOOD DYNAMICS AND 0.40-0.60 QPF FOR SOUTHWESTERN ZONES. THIS IS ALSO THE AREA WHERE THICKNESS VALUES FALL TO 535 DM AND LOWER. THERE SHOULD BE A TRANSITION FROM SNOW IN THE WEST AND RAIN IN THE EAST THURSDAY MORNING. THICKNESS VALUES RECOVER FROM THE WEST ON THURSDAY SO DIMINISHING PRECIPITATION SHOULD REMAIN A MIX. TODAY...STRONG EAST TO SOUTHEAST WINDS ACROSS THE CWA WITH SUSTAINED WINDS OF AROUND 40 MPH IN WIBAUX COUNTY COULD GENERATE GUSTS TO 60 MPH. WILL GO AHEAD AND ISSUE HIGH WIND WARNING FOR THAT AREA WHICH ALREADY HAS WARNINGS AGAINST IT FROM BIS AND BYZ ZONES. SPC CONVECTIVE OUTLOOK LOOKS LEGITIMATE AS INSTABILITY AND IMPRESSIVE ASCENT ACROSS THE SOUTHERN ZONES STILL WARRANTS MENTION OF THUNDERSTORMS MAINLY DURING TODAY. WEDNESDAY THROUGH THURSDAY...PRECIPITATION CHANGEOVER TO SNOW STILL LOOKS TO OCCUR BY WEDNESDAY MORNING FROM WEST TO EAST AS THICKNESSES QUICKLY DROP. SNOW TOTALS REMAIN UNCERTAIN. LATEST HPC WINTER WEATHER ACCUMULATIONS FOR DAY 2 AND 3 BRING IN UP TO A FOOT OF SNOW INTO OUR SOUTHERN COUNTIES. WHILE SNOW AMOUNTS SEEM EXCESSIVE NOW...WITH UNCERTAINTY OF EXACT STORM TRACK WILL GO AHEAD AND ISSUE A WINTER STORM WATCH BEGINNING 18Z WEDNESDAY THROUGH 00Z FRIDAY SINCE THERE IS THE POTENTIAL FOR MUCH OF THE MOISTURE TO TURN INTO SNOW. ADVISORY SNOW FALL IS CERTAINLY REACHABLE THROUGH THURSDAY. SCT .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... EXTENDED PERIOD BEGINS WITH SPRING STORM OVER EASTERN MONTANA. MODELS CONTINUE TO ADJUST WITH EACH MODEL RUN OFFERING A SLIGHTLY DIFFERENT SOLUTION WITH EACH RUN FURTHER SOUTH AND SLOWER. ECMWF/CMC CONTINUE TO BE SLOWER THAN THE GFS/NAM. WITH SLOWER MOVEMENT OF THE STORM INTO THE CENTRAL PLAINS WILL LINGER SOME HIGHER POPS INTO THE SOUTHEAST FOR THURSDAY NIGHT AND FRIDAY. REMAINDER OF THE FORECAST PERIOD HAS GENERAL TREND OF WESTERLY FLOW INTO MONTANA WITH UPPER TROF MOVING INTO THE CENTRAL PLAINS...SLIGHT RIDGING OVER CALIFORNIA AND ANOTHER TROF MOVING INTO WESTERN CANADA. MODELS SUGGEST SOME SORT OF STORM IN WESTERN CANADA BY THE END OF THE WEEK BUT QUITE A BIT OF VARIABILITY SO CONFIDENCE ON TIMING OR POSITION OF STORM VERY LOW. FOR NOW WILL GO WITH CLIMO SOLUTION WITH POTENTIALLY UNSETTLED FLOW AND ENOUGH CLOUDS TO KEEP TEMPERATURES AROUND NORMAL. EBERT && .AVIATION... EAST WINDS INCREASING THIS MORNING WITH THE DEVELOPMENT OF STORM SYSTEM IN IDAHO. STRONG WINDS WILL CONTINUE THROUGH THE DAY AS THE STORM MOVES INTO SOUTHERN MONTANA. FOR TODAY...EXPECT VFR CONDITIONS WITH A FEW SHOWERS POSSIBLE. RAE && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON FOR GARFIELD-PRAIRIE. HIGH WIND WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR WIBAUX. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 26, 10:47 AM MDT, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 1047 AM MDT MON MAR 26 2007 MTZ016>027-059>062-271200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 1047 AM MDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT EAST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED LATE TONIGHT AND TUESDAY FOR THE GLASGOW...FORT PECK AND OPHEIM AREAS. THE REMAINDER OF NORTHEAST MONTANA WILL HAVE EAST WINDS 20 TO 30 MPH LATE TONIGHT AND TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG WINTER STORM WILL MOVE INTO THE NORTHERN ROCKIES AND HIGH PLAINS STARTING TUESDAY NIGHT THROUGH THURSDAY. AT THIS TIME...IT LOOKS AS THOUGH THIS STORM SYSTEM COULD DELIVER AN INCH OR MORE OF PRECIPITATION TO NORTHEAST MONTANA...IN THE FORM OF RAIN...SNOW OR A MIX OF THE TWO. IT ALSO HAS THE POTENTIAL TO BRING SEVERAL INCHES OF SNOWFALL TO PORTIONS OF THE REGION. THE STORM SYSTEM WILL BRING STRONG EASTERLY WINDS TO THE AREA ON TUESDAY AND THEN NORTHWEST WINDS 20 TO 30 MPH AND HIGHER ON WEDNESDAY AND THURSDAY. IF THE SNOWFALL OCCURS...THESE WINDS WILL CREATE BLOWING SNOW PROBLEMS AS WELL. PERSONS PLANNING TRAVEL...OR ANY OUTSIDE ACTIVITIES...IN THE WEDNESDAY THROUGH THURSDAY TIME PERIOD...AND RANCHERS WITH YOUNG LIVESTOCK...SHOULD LISTEN FOR LATER STATEMENTS ON THIS STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:49 AM MDT | Winter Storm Watch | GGW | Garfield, Prairie | 35 hr |
Nearby
High Wind Warnings in Montana, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.